Alert archive / South Carolina / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 182, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jun 21, 2008, 3:35 PM EDT for 4 counties in South Carolina. It was in force for 55 min. 10 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 21, 2008, 3:35 PM EDT (19:35 UTC)
- Expired
- Jun 21, 2008, 4:30 PM EDT
- In force
- 55 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Berkeley County, SC, Charleston County, SC, Colleton County, SC, Dorchester County, SC
The radar
The Charleston,SC radar (KCLX), 80 km from the middle of the area, began a volume at 19:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 21, 3:50 PM EDT | HAIL 1 | Johns Island, SC | |
| Jun 21, 4:04 PM EDT | HAIL 0.75 | Cottageville, SC | |
| Jun 21, 4:13 PM EDT | HAIL 1 | Givhans, SC | |
| Jun 21, 4:20 PM EDT | HAIL 0.75 | 4 W Johns Island, SC | |
| Jun 21, 4:23 PM EDT | HAIL 1 | Ridgeville, SC | |
| Jun 21, 4:23 PM EDT | HAIL 1.75 | Ridgeville, SC | DORCHESTER SHERIFFS DEPT REPORTED GOLF BALL SIZE HAIL IN THE RIDGEVILLE AREA. |
| Jun 21, 4:25 PM EDT | HAIL 1 | Ridgeville, SC | |
| Jun 21, 4:25 PM EDT | HAIL 1.75 | Ridgeville, SC | |
| Jun 21, 4:28 PM EDT | HAIL 1 | Ridgeville, SC | |
| Jun 21, 4:35 PM EDT | HAIL 0.88 | 2 Ese Dorchester, SC | NICKEL HAIL REPORTED 2 MILES EAST SOUTHEAST OF DORCHESTER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 7.6 hours before the alert went out and 287 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1185 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 924 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KCHS 211938
SVRCHS
SCC015-019-029-035-212030-
/O.NEW.KCHS.SV.W.0182.080621T1935Z-080621T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
335 PM EDT SAT JUN 21 2008
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN BERKELEY COUNTY IN SOUTHEAST SOUTH CAROLINA...
WESTERN CHARLESTON COUNTY IN SOUTHEAST SOUTH CAROLINA...
EASTERN COLLETON COUNTY IN SOUTHEAST SOUTH CAROLINA...
SOUTHEASTERN DORCHESTER COUNTY IN SOUTHEAST SOUTH CAROLINA...
* UNTIL 430 PM EDT
* AT 333 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
COTTAGEVILLE...OR ABOUT 13 MILES NORTHEAST OF WALTERBORO...MOVING
EAST AT 13 MPH. ADDITIONAL STRONG TO SEVERE STORMS ARE ALSO
DEVELOPING IN SOUTHERN DORCHESTER COUNTY AND NEAR DOWNTOWN
CHARLESTON AND JAMES ISLAND.
* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
COTTAGEVILLE...ROUND O...
JACKSONBORO...
GIVHANS...
RIDGEVILLE...ADAMS RUN...
DELEMAR CROSSROADS...EDISTO BEACH...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024.
LAT...LON 3296 8081 3318 8024 3296 8011 3277 7980
3275 7986 3271 7986 3259 8004 3259 8009
3257 8015 3253 8017 3255 8020 3247 8032
TIME...MOT...LOC 1935Z 275DEG 11KT 3298 8045
$$2 follow-up statements
000
WWUS52 KCHS 212003
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
402 PM EDT SAT JUN 21 2008
SCC015-019-029-035-212030-
/O.CON.KCHS.SV.W.0182.000000T0000Z-080621T2030Z/
BERKELEY SC-DORCHESTER SC-COLLETON SC-CHARLESTON SC-
402 PM EDT SAT JUN 21 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR WESTERN CHARLESTON...EASTERN COLLETON...SOUTHERN DORCHESTER AND
SOUTHWESTERN BERKELEY COUNTIES...
AT 358 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THERE ARE ALSO
INDICATIONS OF ROTATION WITH THIS STORM.,,WHICH WAS LOCATED NEAR
COTTAGEVILLE...OR ABOUT 12 MILES NORTHEAST OF WALTERBORO...MOVING
EAST AT 11 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM
INCLUDE...GIVHANS...NORMAN LANDING...CANAAN...COTTAGEVILLE AND
SYNDNEY.
BE ALERT FOR POSSIBLE TORNADOES WHICH CAN SOMETIMES DEVELOP WITH
LITTLE OR NO ADVANCE WARNING.
IF YOU ARE IN OR NEAR THE PATH OF THIS STORM...TAKE COVER NOW
ABANDON MOBILE HOMES AND VEHICLES. MOVE TO AN INTERIOR ROOM OR
HALLWAY ON THE LOWEST FLOOR. AVOID WINDOWS.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
LAT...LON 3296 8081 3318 8024 3296 8011 3277 7980
3275 7986 3271 7986 3259 8004 3259 8009
3257 8015 3253 8017 3255 8020 3247 8032
TIME...MOT...LOC 2002Z 263DEG 10KT 3298 8047
$$
33000
WWUS52 KCHS 212018
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
418 PM EDT SAT JUN 21 2008
SCC015-019-029-035-212030-
/O.CON.KCHS.SV.W.0182.000000T0000Z-080621T2030Z/
BERKELEY SC-DORCHESTER SC-COLLETON SC-CHARLESTON SC-
418 PM EDT SAT JUN 21 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR WESTERN CHARLESTON...EXTREME NORTHEASTERN COLLETON...SOUTHEASTERN
DORCHESTER AND SOUTHWESTERN BERKELEY COUNTIES...
AT 415 PM EDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF
70 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
RIDGEVILLE TO GIVHANS...OR ALONG A LINE EXTENDING FROM 13 MILES WEST
OF SUMMERVILLE TO 10 MILES WEST OF SUMMERVILLE...MOVING EAST AT 17
MPH.
AT 413 PM EDT...TRAINED WEATHER SPOTTERS REPORTED QUARTER SIZED HAIL
IN GIVHANS WITH THESE STORMS.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM
INCLUDE...GIVHANS...CANAAN...RIDGEVILLE AND JEDBURG.
REPORT ANY SEVERE WEATHER OR STORM RELATED DAMAGE TO LOCAL EMERGENCY
MANAGEMENT OR LAW ENFORCEMENT OFFICIALS AND ASK THEM TO IMMEDIATELY
RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
CHARLESTON.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
LAT...LON 3254 8017 3258 8019 3261 8025 3302 8039
3309 8045 3318 8025 3296 8011 3278 7982
3275 7988 3272 7986 3260 8004 3258 8015
TIME...MOT...LOC 2018Z 249DEG 15KT 3309 8037 3298 8033
$$
33What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 3:12 PM EDT, 23 minutes earlier.
Area forecast discussion, Jun 21, 3:12 PM EDT, 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 312 PM EDT SAT JUN 21 2008 .SYNOPSIS... A WEAK AREA OF LOW PRESSURE AND ASSOCIATED TROUGH WILL REMAIN OVER EASTERN SOUTH CAROLINA AND GEORGIA THROUGH THE WEEKEND. A LINGERING FRONTAL BOUNDARY WILL REMAIN IN THE AREA THROUGH MONDAY...THEN LOOKS TO PUSH THROUGH THE AREA OR DISSIPATE BY LATE TUESDAY. A LEE SIDE TROUGH WILL THEN DEVELOP DURING THE MID AND LATE WEEK AS HIGH PRESSURE RETURNS TO THE AREA. && .NEAR TERM /THROUGH TONIGHT/... STRONG TO SEVERE STORMS WILL CONTINUE ACROSS THE AREA INTO THIS EVENING WITH AN UPPER SHORTWAVE TROUGH INTERACTING WITH A FAIRLY UNSTABLE ENVIRONMENT AND A TROUGH OF LOW PRESSURE LINGERING OVER THE AREA. LARGE HAIL...DAMAGING WINDS...EXCESSIVE LIGHTNING...HEAVY RAIN AND EVEN TORNADOES ARE POSSIBLE. THE SEVERE THREAT SHOULD GRADUALLY WANE WITH DIURNAL STABILIZATION THIS EVENING. HOWEVER...ADDITIONAL SHOWERS/THUNDERSTORMS COULD DEVELOP ALONG MESOSCALE BOUNDARIES WELL INTO THE NIGHT. THUS...CONTINUED WITH 50-70 POPS THIS EVE...HIGHEST ACROSS SC... DIMINISHING TO 20-30 POPS OVERNIGHT. && .SHORT TERM /SUNDAY/... MEANDERING TROUGH OF LOW PRESSURE INLAND AND UPPER LEVEL TROUGH OVERHEAD WILL CONTINUE SUN LEADING TO ANOTHER DAY OF SHOWERS AND TSTMS. AM NOT LOOKING FOR MUCH OF A SEVERE THREAT AS EXTENSIVE CLOUD COVER AND WEAK MID-LEVEL LAPSE RATES WILL MITIGATE THOSE CONCERNS...BUT WITH MID-LEVEL JETTING OF 25-30 KT AND A SEA BREEZE...THE POTENTIAL IS THERE FOR AT LEAST ISOLATED SEVERE STORMS. PWATS INCREASING TO NEAR 2 INCHES ALSO POINTS TO MORE OF A HEAVY RAIN THREAT AND WARRANTS LIKELY POPS. && .LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/... SHORT WAVE AND ASSOCIATED CONVECTION WILL PULL INTO THE ATLC EARLY SUNDAY NIGHT...WITH PRECIP ENDING BY MIDNIGHT MOST LOCATIONS. THERE MAY BE JUST ENOUGH CLEARING FOR A LITTLE FOG TO FORM GIVEN RAIN FROM EARLIER...BUT NOT YET ENOUGH CONFIDENCE TO INCLUDE WITH THE FORECAST. MIN TEMPS SUNDAY NIGHT WILL FALL INTO THE UPPER 60S AND LOWER 70S. ANOTHER SHORT WAVE MOVES INTO THE AREA FROM NRN FL AND THE GULF OF MEX ON MONDAY. PWATS INCREASE TO 2 INCHES OR HIGHER IN MANY AREAS...SO HEAVY RAINS SEEM A GOOD POSSIBILITY WITH THE SYNOPTIC SCALE FORCING. WITH EXTENSIVE CLOUD COVER HOLDING MOST TEMPS DOWN IN THE 80S...THE POTENTIAL FOR LOCALIZED FLOODING WOULD SEEM TO BE A HIGHER PROBABILITY THAN STRONG OR SEVERE TSTMS. HOWEVER...0-6 KM BULK SHEAR VALUES ARE 25 KT OR GREATER BY LATE IN THE DAY AND THE RRQ OF A 60-70 KT UPPER LEVEL JET MOVES IN BETWEEN 21-24Z. THIS ALONG WITH CAPE VALUES 1000-1500 J/KG AND MID LEVEL LAPSE RATES BETWEEN -5.5 AND -6.0 DEGREES CELSIUS SUGGEST THERE IS AT LEAST A SMALL RISK OF STRONGER CONVECTION...ESPECIALLY IF CLOUD COVER IS LESS THAN PRESENTLY ANTICIPATED. TUESDAY LOOKS TO BE A TRANSITION DAY...WITH A SHORT WAVE FROM THE NW TO MOVE THROUGH BY AFTN...RESULTING IN NVA IN ITS WAKE THE REST OF THE DAY. THE REMNANTS OF THE SURFACE FRONTAL SYSTEM LOOKS TO BECOME DIFFUSE OR PUSHES INTO THE ATLC WHERE THE BEST MOISTURE AND BAROCLINIC ZONE WILL BE FOUND. WHILE MOISTURE IS SIGNIFICANTLY LESS THAN MONDAY...1.4-1.8 INCHES AREAWIDE...THERE IS STILL SOME CAPE NEAR THE COAST OF 1000-1500 J/KG AND 0-6 KM BULK SHEAR REACHES 30 KT. WHILE MID LEVEL LAPSE RATES ARE POOR...0-6 KM BULK SHEAR REMAINS GOOD AT 30 KT OR SO. THUS IF ANYTHING IS ABLE TO GET GOING ALONG THE SEA BREEZE BOUNDARY...A FEW ISOLATED STRONG OR SEVERE TSTMS ARE CERTAINLY POSSIBLE. TEMPS TUESDAY WILL CLIMB INTO THE LOWER 90S WITH LESS CLOUD COVER THAN RECENT DAYS. FOR THE REMAINDER OF THE WEEK...HEIGHTS ALOFT CLIMB AS PERSISTENT LONG WAVE TROUGH OVER THE E FINALLY LIFTS OUT AS ZONAL FLOW DEVELOPS. MEANWHILE...LEE SIDE TROF WILL ESTABLISH ITSELF INLAND...WHILE THE FORECAST AREA REMAINS ON THE NW PERIPHERY OF THE ATLC RIDGE. THE END RESULT WILL BE NOTICEABLY WARMER TEMPS WITH DAYTIME HIGHS WELL INTO THE 90S...WHILE HEAT INDICES COULD REACH 100-105 DEGREES IN SOME AREAS. && .AVIATION /19Z SATURDAY THROUGH THURSDAY/... ISOLATED SHOWERS AND THUNDERSTORMS HAVE BEGUN TO DEVELOP NEAR THE KCHS AIRPORT ALONG A STATIONARY BOUNDARY THIS AFTERNOON. A SEVERE TSTM N OF KCHS HAS PUSHED AN OUTFLOW BOUNDARY THROUGH THE TERM SWITCHING WINDS TO NLY...BUT THIS SHOULD ONLY BE TEMPORARY. EXPECT THE SH/TSTM ACTIVITY TO EXPAND AND LAST THROUGH SUNSET. WILL CONTINUE TO MONITOR THE CONVECTIVE SITUATION AND WILL AMEND IF/WHEN NECESSARY. EXPECT MAINLY VFR CONDITIONS EXCEPT IN AND AROUND CONVECTION. SOME MVFR VISIBILITIES MAY CREEP IN TO BOTH TERMINALS OVERNIGHT. HOWEVER...LOW CONFIDENCE AT THIS TIME DUE TO THE SIMILAR REGIME AS LAST NIGHT AND VERY LITTLE IN THE WAY OF FOG DEVELOPED. WILL REEVALUATE THIS AT LATER TAF ISSUANCES. SHOULD EXPECT ANOTHER ROUND OF CONVECTION SUNDAY AFTERNOON BUT EXPECT IT TO BEGIN AFTER 18Z. EXTENDED AVIATION OUTLOOK...OCNL MVFR CONDITIONS ARE EXPECTED IN SHRA/TSRA THROUGH MONDAY...THEN GENERALLY VFR WEATHER THE REST OF THE WEEK. && .MARINE... TONIGHT THROUGH SUNDAY...EXPECT ANOTHER NOCTURNAL SURGE OF S/SW WINDS AT LEAST 15-20 KNOTS...ACCOMPANIED BY SEAS AT LEAST 2-4 FT. A FEW HOURS OF SCA WIND GUSTS CANNOT BE RULED OUT BUT DOES NOT APPEAR LIKELY AT THIS TIME. MEANWHILE...A FEW THUNDERSTORMS MAY PRODUCE HAIL...STRONG WINDS AND WATERSPOUTS...MAINLY THIS EVENING. MODERATE S/SW WINDS WILL CONTINUE SUN WITH BASICALLY THE SAME SETUP AS TODAY. THE STRONGEST WINDS WILL LIKELY BE ALONG THE COAST IN THE AFTERNOON DUE TO THE SEA BREEZE EFFECTS. SUNDAY NIGHT THROUGH THURSDAY...NO SIGNIFICANT CHANGES ARE ANTICIPATED OVER THE MARINE AREA THROUGHOUT THE WEEK...WITH GENERALLY A SWLY SYNOPTIC FLOW TO ESTABLISH ITSELF ACROSS THE COASTAL WATERS. OVERALL WINDS WILL BACK TO MORE S OR SSW DURING EACH AFTN/EVENING...THEN VEER TO MORE SW OR WSW AT NIGHT AND IN THE EARLY MORNING. WHILE WINDS WILL MAINLY BE 15 KT OR LESS AND SEAS 4 FT OR LESS...THERE MAY BE ONE NOTABLE EXCEPTION. A 20-25 KT LOW LEVEL JET MOVES THROUGH THE COASTAL WATERS MONDAY NIGHT INTO EARLY TUESDAY...WHICH MAY RESULT IN WINDS CLOSER TO 20 KT FOR SEVERAL HOURS ACROSS MUCH OF THE MARINE COMMUNITY. IF SO...SEAS MAY BUILD UP TO 5 FT ACROSS SOME WATERS...ESPECIALLY THE CHARLESTON COUNTY WATERS AND THE OUTER GA WATERS MONDAY NIGHT. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && RJB/33
Hazardous weather outlook, Jun 21, 5:10 AM EDT, 10 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 510 AM EDT SAT JUN 21 2008 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>051-221000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 510 AM EDT SAT JUN 21 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORMS...CONDITIONS WILL AGAIN FAVOR SCATTERED TO NUMEROUS THUNDERSTORMS ACROSS MUCH OF SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA TODAY INTO TONIGHT. A FEW THUNDERSTORMS MAY BECOME SEVERE WITH DAMAGING WIND GUSTS EXCEEDING 60 MPH AND LARGE HAIL EXCEEDING ONE INCH IN DIAMETER. ALSO...ISOLATED TORNADOES AND WATERSPOUTS ARE POSSIBLE. FURTHER...THUNDERSTORMS WILL PRODUCE FREQUENT...DANGEROUS LIGHTNING AND MAY PRODUCE LOCALLY EXCESSIVE RAINFALL. ANY THUNDERSTORM MAY BECOME SEVERE ACROSS THE REGION TODAY AND TONIGHT. HOWEVER...THE GREATEST POTENTIAL FOR SEVERE THUNDERSTORMS WILL OCCUR BETWEEN NOON AND 9 PM. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SEVERE THUNDERSTORMS...A SERIES OF SURFACE AND UPPER LEVEL DISTURBANCES WILL AFFECT THE SOUTHEASTERN UNITED STATES SUNDAY INTO MONDAY. THESE DISTURBANCES...IN COMBINATION WITH THE DAILY AFTERNOON SEA BREEZE AND A CONTINUED UNSTABLE AIRMASS...MAY LEAD TO A FEW STRONG TO SEVERE THUNDERSTORMS ACROSS SOUTHERN SOUTH CAROLINA AND SOUTHEAST GEORGIA EACH AFTERNOON AND EVENING. THE MAIN HAZARDS FROM THE STRONGEST STORMS THAT DEVELOP WILL BE GUSTY WINDS...HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY.
In the hours before
Local storm report, Jun 21, 2:51 PM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
251 PM EDT SAT JUN 21 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM TSTM WND GST BURNSIDE 31.94N 81.11W
06/21/2008 E60.00 MPH CHATHAM GA PUBLIC
&&
REBLocal storm report, Jun 21, 2:58 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
258 PM EDT SAT JUN 21 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM TSTM WND DMG BURNSIDE 31.94N 81.11W
06/21/2008 CHATHAM GA PUBLIC
PUBLIC REPORTED 75 POUND BANANA TREES PLACED IN POTS
BLOWN OVER BY WIND.
&&
JHPSpecial weather statement, Jun 21, 2:59 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 259 PM EDT SAT JUN 21 2008 GAZ137-140-211945- INLAND MCINTOSH-LONG- 259 PM EDT SAT JUN 21 2008 ...STRONG THUNDERSTORMS WILL IMPACT LONG COUNTY AND MCINTOSH COUNTY THROUGH 345 PM EDT... AT 259 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND GUSTY WINDS OF 35 TO 45 MPH. THIS STORM WAS LOCATED 8 MILES SOUTH OF LUDOWICI...OR ABOUT OVER GARDI...MOVING EAST AT 24 MPH. AREAS IN AND AROUND JONES AND TO THE SOUTH OF LUDOWICI WILL BE IMPACTED THROUGH 345 PM EDT. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION.
Local storm report, Jun 21, 3:09 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
309 PM EDT SAT JUN 21 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM HAIL BURNSIDE 31.94N 81.11W
06/21/2008 E0.75 INCH CHATHAM GA PUBLIC
0250 PM TSTM WND DMG BURNSIDE 31.94N 81.11W
06/21/2008 CHATHAM GA PUBLIC
PUBLIC REPORTED TREE BRANCHES 8 INCHES IN DIAMETER DOWN
ON BURNSIDE ISLAND.
&&
REBSpecial weather statement, Jun 21, 3:12 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 312 PM EDT SAT JUN 21 2008 SCZ045-050-212015- BERKELEY-CHARLESTON- 312 PM EDT SAT JUN 21 2008 ...STRONG THUNDERSTORMS WILL IMPACT BERKELEY COUNTY AND CHARLESTON COUNTY THROUGH 415 PM EDT... AT 311 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND GUSTY WINDS OF 30 TO 40 MPH. THIS STORM WAS LOCATED NEAR REMLEYS POINT...OR ABOUT OVER CHARLESTON...MOVING EAST AT 11 MPH. AREAS IN AND AROUND CHARLESTON...JAMES ISLAND...MOUNT PLEASANT... NORTH CHARLESTON...SULLIVANS ISLAND AND ISLE OF PALMS WILL BE IMPACTED THROUGH 415 PM EDT. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS AND POWER LINES.
Local storm report, Jun 21, 3:21 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
321 PM EDT SAT JUN 21 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0318 PM HAIL 3 SW MONCKS CORNER 33.17N 80.05W
06/21/2008 E0.75 INCH BERKELEY SC TRAINED SPOTTER
&&
JHPThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 8:03 PM EDT | Special Marine Warning | CHS | 87 min | |
| Jun 20, 9:42 PM EDT | Special Marine Warning | CHS | 93 min | |
| Jun 21, 12:01 AM EDT | Special Marine Warning | CHS | 89 min | |
| Jun 21, 2:31 AM EDT | Special Marine Warning | CHS | 89 min | |
| Jun 21, 3:29 AM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Colleton | 61 min |
| Jun 21, 4:02 AM EDT | Tornado Warning | CHS | Beaufort | 43 min |
| Jun 21, 4:08 AM EDT | Special Marine Warning | CHS | 67 min | |
| Jun 21, 12:53 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Charleston | 67 min |
| Jun 21, 1:16 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Charleston | 59 min |
| Jun 21, 1:58 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Charleston | 62 min |
| Jun 21, 2:16 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Jasper | 29 min |
| Jun 21, 2:22 PM EDT | Special Marine Warning | CHS | 83 min | |
| Jun 21, 2:24 PM EDT | Special Marine Warning | CHS | 66 min | |
| Jun 21, 2:42 PM EDT | Severe Thunderstorm Warning | CHS | Jasper | 63 min |
| Jun 21, 2:56 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Charleston | 64 min |
| Jun 21, 3:04 PM EDT | Special Marine Warning | CHS | 56 min | |
| Jun 21, 3:25 PM EDT | Special Marine Warning | CHS | 95 min | |
| Jun 21, 3:25 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Colleton | 50 min |
| Jun 21, 3:34 PM EDT | Special Marine Warning | CHS | 86 min | |
| Jun 21, 3:53 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Charleston, Dorchester | 67 min |
| Jun 21, 3:55 PM EDT | Flash Flood Warning | CHS | Berkeley, Charleston | 2 hr |
| Jun 21, 4:03 PM EDT | Special Marine Warning | CHS | 87 min | |
| Jun 21, 4:29 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Dorchester | 61 min |
| Jun 21, 4:39 PM EDT | Severe Thunderstorm Warning | CHS | Charleston, Colleton, Dorchester | 28 min |
| Jun 21, 4:51 PM EDT | Special Marine Warning | CHS | 114 min | |
| Jun 21, 4:53 PM EDT | Special Marine Warning | CHS | 106 min | |
| Jun 21, 5:18 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley | 45 min |
| Jun 21, 5:26 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Colleton, Hampton, Jasper | 42 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.